I’ve been on gabapentin for two days and I am experiencing the worst vivid nightmares I’ve ever had I wake up and I’m not even awake I’m just in another dream almost having trouble distinguishing from being awake to the dream is anybody else experiencing this does it subside thank you
This question has also been asked and answered here: How long does gabapentin withdrawal last?
I feel for you. ! I was on gabapentin for six months . The nightmares were so vivid that it was like watching a horror movie.
I also gained roughly 20 pounds in six months . ( edema ). The nightmares and the weight maintained until i got off of it.
I was prescribed it as an antidepressant ( not for pain ).
That was my experience on it.
Oh. The weight and the dreams subsided in about six weeks ( once again... my experience on it ).
When I took Gabapentin I actually had better dreams. I was only on 300 mg at the highest dose though. I’m sure it is different for everyone. Good luck!
I have had my Gabapentin dose highered at night, only last week. I have just been woken up by being pushed back in my sleep and touched in a private place. I am so scared to go back to bed. I have never had any such dreams before, I am also very jumpy when trying to relax. I have Fibromyalgia, I don't know if it would be that.
Does anyone have the same thing, please??
I just did a search for gabapentin and nightmares. I've been on 300 mg 4x daily and went down to twice a day, for about two weeks and I'm having the scariest real life dreams and had the worst one yet tonight. It's almost 3am and I've been crying so hard my eyes are almost swollen shut cause I was so scared. I'm on this to help take the edge off some chronic pain but it's not worth it if it's going to be like this. Also, I've been sleepwalking but only for a few minutes til I wake up and wonder what the hell am I doing?! The first time I took our big mirror off the bedroom wall! This is so scary, but glad to know it's not just me experiencing the nightmares on this drug. Anyone else sleepwalking? My husband's afraid I'm going to do something really dangerous and hurt myself or someone else if I don't wake up in time.
I’ve been taking Gabapentin for about a month. During this time I’ve had vivid dreams and nightmares. I have also been talking in my sleep, to the point that I continue with what I am saying even though I wait up mid sentence. I continue until my point is made. I try to stop myself, realizing what is happening, but the words just seem to keep flowing out of my mouth. I have a doctor appointment in two weeks and will definitely bring this to my doctor’s attention. Has anyone else experienced these side effects?
I have recently started taking 300mg of gabapentin before bed for severe sciatica. The vivid nightmares have begun for me. Very disturbing as they are extremely violent and realistic. If they continue, I will be contacting my doctor. Interesting that officially, nightmares are not listed as a possible side effect of this drug.
Hi I am on gabapentin as a nerve blocker. Been on them 3 months now and my nightmares are getting worse really scary plus I get really bad cramps in both of my legs, only seem to get a few hours sleep because if I wake from a nightmare sometimes I have another if I fall asleep again.
I’ve been on gabapentin for about a year and just increased the dose to 1800 mg per day.
My nightmares are so bad I have to get out of bed, go into another room and keep telling myself it’s just a dream until I fully wake up.
Going back to 900mg...
Thank you!!! I have the exact same experience and have been going crazy wondering why I am dreaming like this. Horribly disturbing dreams. Vivid, weird, so many strong emotions. Upon awakening, I am confused thinking I am still dreaming. Screw this... pain and anxiety is far better than these dreams. I am so glad I read all of your responses. Thank you so much <3
I have been taking Gabapentin for a couple days now and I also last night had so many bad vivid dreams. The same thing happened to me, I was sleeping and in my dream I was trying to sleep but everytime I closed my eyes something bad would happen over and over, so in my dream I tried to stay awake. But everytime I woke up I wasnt actually waking up. I tried so hard to get up and I couldn't tell if I was actually awake or still in my dream. I started to try finding on goggle if Gabapentin causes nightmares and its apparently not one of the side effects, but it should be. I'm scared wondering if I'm going to have more vivid dreams tonight.
I have been on Gabapentin 300mg at night, for 5 days now and have had terrible dreams every night. I wake up in a panic with heart racing. I'm afraid to go back to sleep. I finally realized they started when I started this medicine.
Yes, you are not alone. I have had the most vivid and bizarre dreams since I started this 'medication'. It is horrible and I fight sleep at night. I am going start tapering. It has not helped my anxiety, but has made it worse.
I have been on Gabapentin for over 6 months. I talk in my sleep incessantly. Not only that I demand that my husband answer my questions while he is sleeping. like others I will wake myself up while talking. If I do not wake myself up I have no recollection of the talking. I also have very bad dreams. One thing I have started to experience is hallucinations. Has anyone else had these? They can be very disturbing. I will think I see my husband standing over the bed or in a corner of the room. I will ask him why he is there and he will reply lying next to me. It is then that I realize he is actually next to me and not in the corner or standing over me. It disturbs him and me.
I plan on tapering off this drug for my pain. I was told, however, that it does not cause hallucinations. Has anyone else experienced hallucinations?
I started gabapentin, 7.5 mg, yesterday. I am to take this med twice a day. Shortly after I took this first dose, I must have fallen asleep, It was my usual nap time. I had one of the worst, if not the worst nightmare I ever had!!! When I woke, I was drenched with sweat, could not stop the dream for quite awhile, even awake. When I finally got myself to be fully awake, my first rational thought was I am never taking this med again! I had no idea that dream disturbances were a side effect, especially when first starting this med. When I first stated mirtazapine, to be used as an anti depressant, I had one nightmare. Then I had several dreams which were not terrible, having familiar emotions I could recognize. Within 2 weeks, the dreams stopped.
With this gabapentin, also prescribed as an anti depressant, even though I am so desperate to help myself not to be so depressed, I am too frightened to even take a second dose tonight because of having another nightmare!!! I am in a quandary. Might have to try and contact my doctor. I agree with all the people who shared about their nightmares and so grateful that they did, otherwise I would think that I am the "odd man out." At least I now know that I am not imagining things or making my nightmare worse than it was. Thank you to all who have shared their experiences!
I have the same experiences as many of you. Once I started taking Gabapentin I started having very weird dreams. Also I noticed I would be talking in my sleep and also acting out the dreams with my hands. I knew that my hands were moving around and I would be reaching up and out to grab things that were happening in my dream. Very very strange stuff.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.